MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using a ruby coil and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil through the microcatheter, the ruby coil became stuck in the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 14-may-2021 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda) 2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1, method code 2, and method code 3 5.Section h.Box 6: results code 1 6.Section h.Box 6.Conclusions code 1 additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy) please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow up #01 mfr report:3005168196-2021-00638 1.Section g.Box 5.510(k) evaluation of the returned ruby coil revealed offset coil winds.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, the remainder of the embolization coil was able to be advanced out of the introducer sheath with resistance.The ruby coil was re-sheathed back into its introducer sheath with resistance.Then resistance was experienced due to the offset coil winds, and the ruby coil could not advance out of tis introducer sheath.The root cause of resistance during the procedure could not be determined.Further evaluation revealed pusher assembly bends.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11589948
Report Number3005168196-2021-00638
Device Sequence Number11957423
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public00814548013213
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-A
Device Catalogue NumberRBY4C0860
Device Lot NumberF94408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005